How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Please help me. My 24 year old son abuses adder all and. He

Customer Question

Please help me. My 24 year old son abuses adder all and weed. He thinks he's a messenger from God. There's something wrong with him. Is he bipolar or is it to much adderal
Submitted: 8 months ago.
Category: Mental Health
Expert:  Dr. Z replied 8 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. So there is good news and bad news here; most likely your son is not suffering from a permanent disorder like Bipolar Disorder or Schizophrenia, but the bad news is that the Adderall abuse is the most likely culprit for these symptoms you described. Your son is experiencing delusions of grandeur which is a psychotic symptom and can be a result of Adderall abuse because Adderall causes an increase in Dopamine and too much Dopamine can result in psychotic symptoms. The good news though is that if your son stops the Adderall medication or at least tapers it off to a more sustainable level and considers taking an antipsychotic medication for 1-3 months these symptoms will resolve and not come back. So right now your son needs to stop the Adderall as this is the most likely cause of his symptoms; I would recommend he see a psychiatrist immediately to begin a tapering schedule and to start on a temporary regimen of an atypical antipsychotic. Overall though, these symptoms are not permanent and your son will return to normal functioning once the Adderall is discontinued.

Expert:  Dr. Z replied 8 months ago.

I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions